Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
156 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How long can Oxycontin be taken safely without affecting the internal organs?

How long is if safe to take OxyContin before it could start affecting my internal organs! I m going on about 3 years fir chronic pain. I just wonder, while it s helping with my pain, what is it doing to the rest of my body. I m also quite sure that I am dependent on it by now, so that worries me as well.
Thu, 28 Feb 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
General & Family Physician 's  Response
Hello,

Long-term opiate use typically does not cause any damage to any organs, although it can sometimes cause severe constipation.

However, it is not usually a good solution for chronic pain because of the issue with dependence, as well as, in some cases, it hypersensitizes patients to pain and over time makes the pain worse.

For those reasons, I would encourage you to take the minimum dose that you need for your pain, and try other treatments depending on what the cause of your pain is.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Aaron Branch, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have taken the 40mg tablet of oxycontin today not realizing that it will break a contract I have made with a pain clinic. How many days will this...

Recent questions on  Morphinans

doctor1 MD

My mom was recently perscribed Opana ER and I read online about the serious side effects of this drug. She s on other medications and I ve read...

doctor1 MD

The top of my right hand has been swollen for 4 weeks now. 3 weeks ago it was x-rayed to make sure it was not broken. Since then I have been on...

doctor1 MD

i have severe migrane and i take vickoryl migranil or valporine tablets. it has worsened so much that nowadays i am forced to take an injection and...

doctor1 MD

drug addiction My other half has used heroin before about a year ago the wanted to quit so used methadone pills illeagally to try and quit by...

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am...

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the...

doctor1 MD

I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with...